Alert archive / Alabama / Special Weather Statements in 2018

Special Weather Statement, NWS Birmingham, AL

August 6, 2018Barbour County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 6, 2018, 8:44 PM CDT for Barbour County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 8:44 PM CDT (01:44 UTC)
Expired
Aug 6, 2018, 9:15 PM CDT
In force
31 min
Issued by
NWS Birmingham, AL

County Barbour County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WWUS84 KBMX 070144
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
844 PM CDT MON AUG 6 2018
 
ALZ050-070215-
Barbour AL-
844 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBOUR COUNTY UNTIL 915
PM CDT...

At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 9 miles northwest of Abbeville, moving south at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Texasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3162 8552 3172 8545 3172 8540 3171 8540
      3171 8542 3165 8541 3162 8542
TIME...MOT...LOC 0144Z 012DEG 8KT 3165 8538 

$$

32/Davis

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 7:20 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 6, 7:20 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
720 PM CDT Mon Aug 6 2018

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
Through Tonight.

Isolated to scattered showers and storms are ongoing this
afternoon around the periphery of upper level ridging, affecting
western and far southeastern counties. Better coverage in the
northwest is aided my lift from a weak upper level low
retrograding across the Mississippi River. An isolated strong to
severe storm cannot be ruled out through the early evening hours.
Coverage will gradually diminish this evening, with skies clearing
overnight. Overnight lows will be in the low to mid 70s.

14

.LONG TERM...
Tuesday through next Monday.

Tuesday through Thursday:

Mid to upper level ridging will gradually decrease its influence
over the area through midweek as a positive tilted longwave trough
dives southeast into the High Plains with increasing amplitude by
Wednesday as it extends from Wisconsin southwest into Arkansas.

With relatively higher heights persisting over the southeast, the
trough swings east through the Ohio River Valley by Thursday
morning with a general zonal flow over the deep south.

Tuesday will feature isolated showers and thunderstorms with most
activity in the afternoon with greatest coverage southeast.
Expect convection to decrease in coverage overnight with few to
isolated showers with best chances northwest and southeast. Rain
chances will increase further Wednesday as the upper trough
approaches the region from the northwest. Convection will decrease
to an extent Wednesday night with isolated coverage over the
northern third of the forecast area while a few showers will
remain possible elsewhere. Scattered convection is likely again
Thursday encompassing the northwestern half of our forecast area
with isolated activity southeast. Expect isolated convection
persisting into Thursday night across much of the area.

Tuesday looks to be the warmest day in the extended with highs in
the low 90's followed by readings ranging from the upper 80's to
around 90 through Wednesday. Overnight conditions will remain
humid and mild with readings in the low to mid 70's through
Thursday.

Friday through Monday:

Through the late week time frame a shortwave trough develops over
the central plains and digs southeast into the Mid South region
by Friday and slides east across the Tennessee Valley in a
positive to neutral tilt on Saturday before losing definition as
it swings northeast into the southern Mid Atlantic region.

Scattered showers and thunderstorms again are expected across
much of the area Friday with an isolated coverage Friday night.
Scattered convection is forecast to be more confined to our
southern and southwest counties Saturday with convection more
isolated in nature north and northeast.

Broad positive-tilt troughing is left in its wake as most global
models have come into better agreement with regard to a deeper
trough moves out of Canada and further develops over the Great
Lakes region late Saturday then cuts off into an upper low near
the Chicago area.

Isolated convection is expected across all but our far southeast
on Sunday where scattered showers and storms are expected.
Isolated convection is forecast Sunday night areawide and
continuing into Monday northwest while activity will become
scattered in nature southeast.

Later this week highs are expected to range from the mid 80's to
near 90 with the additional convective activity. Slightly cooler
low temperatures are forecast for the latter portion of the long
term period with readings ranging from the upper 60's to the lower
70's from Friday through Monday morning.

05

&&

.AVIATION...
00Z TAF Discussion.

VFR conditions forecast the next 24 hours. Rather weak high
pressure remains over Central Alabama this period. Isolated
convection still ongoing and mainly along outflow boundary
interactions. A larger area of convection was in southwest Georgia
and will monitor for possible outflow from this area. Otherwise,
the convection will slowly dissipate the next hour or two. Chances
become too low for any inclusion overnight. Northwest winds will
gradually become calm overnight.

Tuesday will be much like today and a seasonal summer time day.
Winds will pick up after 15-16z to west southwest around 6kts.
Scattered cumulus and scattered cirrus will cover the skies. Mean
relative humidity values will be just high enough for some shower
and thunderstorms by afternoon. Rain chances are only around 30
percent and added PROB30 at all terminals.

75

&&

.FIRE WEATHER...

Slightly lower rain chances expected through Tuesday due to upper
level ridging. Rain chances increase for the end of the week. Min
RH values will remain high across the area with good moisture
content available in the lower levels. Localized light fog and low
clouds will be possible near bodies of water each morning. There
are no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     73  92  72  89  71 /  20  30  20  50  50
Anniston    73  93  74  90  72 /  20  30  20  40  40
Birmingham  76  93  76  90  73 /  20  30  20  50  50
Tuscaloosa  76  95  75  92  73 /  20  20  20  50  40
Calera      75  92  74  89  73 /  20  30  20  40  40
Auburn      75  91  74  88  72 /  20  30  30  40  20
Montgomery  76  94  76  91  74 /  20  30  30  40  20
Troy        76  93  74  91  73 /  20  30  30  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Aug 6, 5:03 AM CDT, 15 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
503 AM CDT Mon Aug 6 2018

ALZ011>015-017>050-071315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
503 AM CDT Mon Aug 6 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Aug 6, 3:35 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
335 PM CDT MON AUG 6 2018

ALZ011-062100-
Marion AL-
335 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 400
PM CDT...

At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weston to Hamilton to near Brinn. Movement
was north at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hamilton, Weston and Rankin Fite Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3426 8809 3424 8797 3422 8786 3410 8786
      3409 8802 3414 8811
TIME...MOT...LOC 2034Z 190DEG 9KT 3418 8807 3412 8801 3415 8790

32/Davis
Special weather statement, Aug 6, 3:58 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Birmingham AL
358 PM CDT MON AUG 6 2018

ALZ011-062130-
Marion AL-
358 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 430
PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm just
east of Hamilton. This storm was nearly stationary.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Hamilton and Pearces Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3407 8785 3408 8795 3419 8793 3418 8782
TIME...MOT...LOC 2057Z 195DEG 2KT 3411 8790

32/Davis
Special weather statement, Aug 6, 4:03 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
403 PM CDT MON AUG 6 2018

ALZ023-024-062130-
Jefferson AL-Tuscaloosa AL-
403 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TUSCALOOSA AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 430 PM CDT...

At 403 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bull City, or 12 miles west of Hueytown, moving northeast at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
North Johns, Bull City, Abernant and Weller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3327 8721 3337 8739 3351 8719 3342 8704
TIME...MOT...LOC 2103Z 218DEG 13KT 3339 8721

32/Davis
Special weather statement, Aug 6, 6:49 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
649 PM CDT MON AUG 6 2018

ALZ026-070015-
St. Clair AL-
649 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ST. CLAIR COUNTY
UNTIL 715 PM CDT...

At 649 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ragland, or 12 miles east of Odenville, moving southeast at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Ashville and Ragland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3375 8607 3375 8608 3370 8618 3370 8620
      3375 8630 3383 8622
TIME...MOT...LOC 2349Z 312DEG 9KT 3374 8618

32/Davis
Special weather statement, Aug 6, 7:04 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Birmingham AL
704 PM CDT MON AUG 6 2018

ALZ020-070030-
Cherokee AL-
704 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE COUNTY
UNTIL 730 PM CDT...

At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gaylesville, or 7 miles northeast of Cedar Bluff, moving east at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Broomtown and Fullerton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3436 8548 3426 8546 3429 8559 3437 8556
TIME...MOT...LOC 0004Z 285DEG 7KT 3431 8552

32/Davis
Special weather statement, Aug 6, 8:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
844 PM CDT MON AUG 6 2018

ALZ050-070215-
Barbour AL-
844 PM CDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBOUR COUNTY UNTIL 915
PM CDT...

At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 9 miles northwest of Abbeville, moving south at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Texasville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3162 8552 3172 8545 3172 8540 3171 8540
      3171 8542 3165 8541 3162 8542
TIME...MOT...LOC 0144Z 012DEG 8KT 3165 8538

32/Davis

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:18 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bullock, Dallas, Elmore, Greene and 10 more16 hr
Aug 7, 1:21 PM CDTSpecial Weather StatementBMXMontgomery24 min
Aug 7, 1:26 PM CDTSpecial Weather StatementBMXElmore34 min
Aug 7, 1:37 PM CDTSpecial Weather StatementBMXWalker23 min
Aug 7, 1:44 PM CDTSpecial Weather StatementBMXMontgomery46 min
Aug 7, 2:38 PM CDTSpecial Weather StatementBMXFayette37 min
Aug 7, 2:44 PM CDTSpecial Weather StatementBMXChambers31 min
Aug 7, 2:53 PM CDTSpecial Weather StatementBMXCoosa37 min
Aug 7, 2:54 PM CDTSpecial Weather StatementBMXTuscaloosa36 min
Aug 7, 3:08 PM CDTSpecial Weather StatementBMXBibb37 min
Aug 7, 3:13 PM CDTSpecial Weather StatementBMXChambers32 min
Aug 7, 3:23 PM CDTSpecial Weather StatementBMXChilton37 min
Aug 7, 3:30 PM CDTSpecial Weather StatementBMXFayette30 min
Aug 7, 3:44 PM CDTSpecial Weather StatementBMXMarion31 min
Aug 7, 3:58 PM CDTSpecial Weather StatementBMXWalker32 min
Aug 7, 4:17 PM CDTSpecial Weather StatementBMXJefferson28 min
Aug 7, 4:20 PM CDTSpecial Weather StatementBMXWalker25 min
Aug 7, 4:21 PM CDTSpecial Weather StatementBMXMarion24 min
Aug 7, 4:23 PM CDTSpecial Weather StatementBMXJefferson37 min
Aug 7, 4:30 PM CDTSevere Thunderstorm WarningBMXJefferson30 min
Aug 7, 4:37 PM CDTSpecial Weather StatementBMXHale38 min
Aug 7, 4:49 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Aug 7, 4:57 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair33 min
Aug 7, 5:04 PM CDTFlash Flood WarningBMXJefferson3 hr
Aug 7, 5:11 PM CDTSpecial Weather StatementBMXHale34 min
Aug 7, 6:20 PM CDTSpecial Weather StatementBMXEtowah25 min
Aug 7, 6:39 PM CDTSpecial Weather StatementBMXEtowah36 min

Nearby

Special Weather Statements in Alabama, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.